Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

On the rigidity theorems of Witten


Authors: Raoul Bott and Clifford Taubes
Journal: J. Amer. Math. Soc. 2 (1989), 137-186
MSC: Primary 58G10; Secondary 57R91
DOI: https://doi.org/10.1090/S0894-0347-1989-0954493-5
MathSciNet review: 954493
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [A] L. V. Ahlfors, Complex analysis, 3rd ed., McGraw-Hill, New York, 1979. MR 510197 (80c:30001)
  • [A-H] M. F. Atiyah and F. Hirzebruch, Spin manifolds and group actions, Essays in Topology and Related Subjects, Springer-Verlag, Berlin, 1970, pp. 18-28. MR 0278334 (43:4064)
  • [A-B] M. F. Atiyah and R. Bott, The Lefschetz fixed point theorem for elliptic complexes I and II, Ann. of Math. 86 (1967), 374 and 88 (1968), 451.
  • [A-B*] -, The moment map and equivariant cohomology, Topology 23 (1984), 1. MR 721448 (85e:58041)
  • [A-S] M. F. Atiyah and G. Segal, The index of elliptic operators II, Ann. of Math. 87 (1968), 531. MR 0236951 (38:5244)
  • [B] R. Bott, On the fixed point formula and the rigidity theorems of Witten, Lectures at Cargèse, 1987 (to appear). MR 1008274 (91c:58130)
  • [B-S] R. Bott and H. Samelson, Applications of the theory of Morse to symmetric spaces, Amer. J. Math. 80 (1958), 964. MR 0105694 (21:4430)
  • [Br] J.-L. Brylinski, Remark on Witten's modular forms, 1987, preprint.
  • [C-C] D. V. Chudnovsky and G. V. Chudnovsky, Elliptic modular functions and elliptic genera, Topology (to appear). MR 948179 (89h:57020)
  • [E] A. L. Edmonds, Orientability of fixed point sets, Proc. Amer. Math. Soc. 82 (1981), 120. MR 603614 (82h:57032)
  • [H] F. Hirzebruch, Elliptic genera of level $ N$ for complex manifolds, 1988, preprint. MR 981372 (90m:57030)
  • [La] P. S. Landweber, Elliptic genera: An introductory overview, Elliptic Curves and Modular Forms in Algebraic Topology (P. S. Landweber, ed.), Lecture Notes in Math., no. 1326, Springer-Verlag, Berlin and New York, 1988, pp. 1-10. MR 970279
  • [La*] -, Elliptic cohomology and modular forms, Elliptic Curves and Modular Forms in Algebraic Topology (P. S. Landweber, ed.), Lecture Notes in Math., no. 1326, Springer-Verlag, Berlin and New York, 1988, pp. 55-68. MR 970281
  • [L-S] P. S. Landweber and R. E. Stong, Circle actions on spin manifolds and characteristic numbers, Topology 37 (1988), 45. MR 948178 (90a:57040)
  • [M] H. Miller, The elliptic character and the Witten genus, 1988, preprint. MR 1022688 (90i:55005)
  • [O] S. Ochanine, Genres elliptiques équivariants, Elliptic Curves and Modular Forms in Algebraic Topology (P. S. Landweber, ed.), Lecture Notes in Math., no. 1326, Springer-Verlag, Berlin and New York, 1988, pp. 107-122. Also in unpublished notes of a 1985 lecture. MR 970284
  • [S] G. Segal, Elliptic cohomology, Séminaire Bourbaki, 40e année, 1987-88, no. 695 (to appear).
  • [T] C. H. Taubes, $ {S^1}$-actions and elliptic genera, 1987, preprint.
  • [W] E. Witten, Elliptic genera and quantum field theory, Comm. Math. Phys. 109 (1987), 525 and The index of the Dirac operator on loop space, Elliptic Curves and Modular Forms in Algebraic Topology (P. S. Landweber, ed.), Lecture Notes in Math., no. 1326, Springer-Verlag, Berlin and New York, 1988, pp. 161-181. MR 885560 (89i:57017)
  • [Z] D. Zagier, Note on the Landweber-Stong elliptic genus, Elliptic Curves and Modular Forms in Algebraic Topology (P. S. Landweber, ed.), Lecture Notes in Math., no. 1326, Springer-Verlag, Berlin and New York, 1988, pp. 216-224. MR 970290

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 58G10, 57R91

Retrieve articles in all journals with MSC: 58G10, 57R91


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1989-0954493-5
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society